Drought, Chuska Mountains
- When
- June 28, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Chuska Mountains forecast zone
- Reported by
- Other Federal Agency
Severe (D2) drought developed across the San Juan and Chuska Mountains late in June. After a near to above normal precipitation for the winter and spring, next to no precipitation fell in June.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Severe (D2) drought developed across the San Juan and Chuska Mountains late in June. After a near to above normal precipitation for the winter and spring, next to no precipitation fell in June. This combined with above normal temperatures and windy conditions led to the worsening drought. These drought conditions are expected to continue into July. Monetary damages will be estimated at the end of the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 27, 8:47 PM MST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 947 PM MDT MON JUN 27 2011 .UPDATE... QUICK UPDATE TO FOCUS POPS WHERE CURRENT CONVECTION RESIDES. MODELS HANDLING CURRENT SHOWER AND THUNDERSTORM ACTIVITY VERY POORLY...BUT BELIEVE MUCH OF THIS ACTIVITY WILL DIMINISH BY THE MIDNIGHT HOUR...WITH ONLY A FEW STORMS PERSISTING THEREAFTER. ASIDE FROM GUSTY WINDS...A LOT OF LIGHTNING HAS BEEN ASSOCIATED WITH THE STORMS ACROSS THE EASTERN PLAINS. THIS MAY RESULT IN A FEW LIGHTNING STARTED GRASS FIRES. THOUGH...SOME STORMS HAVE BEEN WET. 0.84 INCHES OF PRECIP WAS REPORTED FIVE MILE NORTH OF CLOVIS. OTHERWISE...MINOR TWEAKS TO SKY/QPF GRIDS. UPDATES ALREADY OUT. 34 && .PREV DISCUSSION...346 PM MDT MON JUN 27 2011... SURFACE BACKDOOR COLD FRONT MOVED QUICKLY SOUTH/WEST THROUGH THE EASTERN PLAINS THIS MORNING...THEN EVENTUALLY INTO THE RIO GRANDE VALLEY AROUND THE NOON HOUR. WIND GUSTS UP TO 35 MPH WERE NOTED IN THE WAKE OF THE BOUNDARY. DEWPOINTS BEHIND THIS FRONT WERE UP INTO THE MIDDLE/UPPER 50S. THIS MOISTURE SURGE HAS TEMPORARILY STALLED AS DAYTIME MIXING CONTINUES TO BATTLE ALONG ITS WRN FRINGE. THIS MOISTURE COMBINED WITH SURFACE BASED LIFTED INDEX VALUES OF -2C TO -7C IS ENOUGH INSTABILITY TO SPARK ISOLATED/SCATTERED STORMS ALONG THE ERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. BEST INSTABILITY IS LOCATED FROM TORRANCE TO CURRY/ROOSEVELT COUNTIES. MEANWHILE...THE FAR NORTHEAST APPEARS TO BE A BIT MORE STABLE THAN PROGGED EARLIER. IN FACT...SURFACE BASED CIN CONTINUES TO REMAIN FAIRLY HIGH ACROSS THE FAR ERN PLAINS...BUT SHOULD ERODE BY LATE AFTERNOON INTO EARLY EVENING. BULK SHEAR FROM SKC-6KM OF 30-45 KTS IS NOTED ON THE SPC MESO-ANALYSIS PAGE FROM CENTRAL TO NRN NEW MEXICO RESPECTIVELY... THUS ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH LCL/INVERTED-V SOUNDINGS SUGGEST A CONCERN FOR DOWNBURST WINDS. IF STORMS CAN BE ROOTED TO THE SURFACE AS THEY MIGRATE EASTWARD...AND FIGHT THE CONVECTIVE INHIBITION... THEN AN ENHANCED HAIL THREAT MAY ALSO EVOLVE. NOT OVERLY CONCERNED ABOUT THE TORNADIC ASPECT...BUT MAYBE A ROGUE LANDSPOUT OR BRIEF TORNADOGENESIS COULD EVOLVE. FOR THE AREAS BETWEEN THE CONTINENTAL DIVIDE TO THE RIO GRANDE VALLEY...THE CONCERN WILL BE DRY STORMS. PRECIPITATION WILL LIKELY DISSIPATE BY LATE EVENING IN THE CENTRAL PORTIONS OF THE STATE...WHILE ACTIVITY IN THE EAST MAY PERSIST INTO EARLY TUESDAY MORNING. CANYON BREEZES WILL LIKELY REDEVELOP THIS EVENING AND PERSIST THROUGH MUCH OF THE EVENING/OVERNIGHT HOURS. FOR TUESDAY...THE UPPER LEVEL HIGH WILL REMAIN POSITIONED OVER ERN NM/WRN TEXAS...KEEPING MUCH OF THE ERN PLAINS DRY BENEATH A HEALTHY REGION OF SUBSIDENCE. IN FACT...ANY COOLING TODAY BEHIND THE FRONT WILL BE OVERCOME TOMORROW WITH HIGH TEMPS ABOVE JUNE NORMALS. ANY LINGERING MOISTURE IN WRN/CENTRAL NEW MEXICO SHOULD INTERACT WITH AFTERNOON INSTABILITY TO SPARK ISOLATED TO POSSIBLY SCATTERED HIGH BASED STORMS. 700MB DEWPOINT DEPRESSIONS GREATER THAN 20C WILL BE A LOT TO OVERCOME...THUS MUCH OF THE ACTIVITY WILL BE DRY IN NATURE... CAPABLE OF GUSTY DOWNBURST WINDS. WITH A LACK OF ADDITIONAL MOISTURE ADVECTION...PCPN CHANCES SHOULD CONTINUE TO DWINDLE EACH DAY THROUGH THE REMAINDER OF THE WORK WEEK. AN UPPER LEVEL DISTURBANCE IN THE GREAT BASIN WILL CLIP THE FAR NW WEDNESDAY/THURSDAY...LEADING TO A BOUT OF ENHANCED WINDS AT THE SFC. OTHERWISE...PCPN CHANCES WILL BE RELEGATED TO THE CONTINENTAL DIVIDE AND INTO THE NRN MOUNTAINS. INVERTED-V SOUNDINGS WILL CONTINUE TO BE A CONCERN...LEADING TO GUSTY DOWNBURST WINDS. FOR THE WEEKEND...HIGH PRESSURE ELONGATES TO AN W-E ORIENTATION... BLOCKING THE DEEP MOISTURE PLUME OVER MEXICO TO THE SOUTH. EARLIER MODELS HAD SUGGESTED THE MOISTURE SURGE COULD MIGRATE INTO THE SWRN UNITED STATES...BUT LATEST INDICATIONS SUGGEST IT WILL BE SHUNTED TO THE WEST INTO BAJA CALIFORNIA/SRN CA. MMT/DPORTER .AVIATION... A BACK DOOR COLD FRONT/SURFACE WIND SHIFT HAD PUSHED WESTWARD THROUGH THE MID AND UPPER RIO GRANDE VALLEY BY MID DAY MONDAY BUT HAD SLOWED ITS WESTWARD PROGRESS DURING THE AFTERNOON. A COMBINATION OF THE INCREASED LOW LEVEL MOISTURE BEHIND THE BACK DOOR FRONT AND MEAGER BUT SIGNIFICANT MID LEVEL MOISTURE DRIFTING UP FROM THE SOUTH HAS RESULTED IN SCATTERED TO ISOLATED MOSTLY DRY THUNDERSTORM DEVELOPMENT FOR ALL BUT THE FAR NORTHWEST AND SOUTHEAST CORNERS OF OUR AREA. THE UNSTABLE AND VERY WARM AIRMASS ALLOWS THUNDERSTORMS AND CONVECTIVE BUILDUPS TO GENERATE STRONG DOWNBURST WINDS. IN ADDITION THE SMOKE FROM THE LOS CONCHAS FIRE NEAR LOS ALAMOS AND THE PACHECO FIRE NORTH OF SANTA FE MAY CAUSE LOCAL VISIBILITY PROBLEMS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. .FIRE WEATHER... HIGH CONCERN PERSISTS FOR THE LAS CONCHAS WILDFIRE AS MANDATORY EVACUATIONS WERE ORDERED FOR RESIDENTS OF LOS ALAMOS. A BACK DOOR COLD FRONT...AND LOW LEVEL EAST TO SOUTHEAST WINDS BEHIND THE FRONT...PUSHED WESTWARD THROUGH THE MID AND UPPER RIO GRANDE VALLEY REACHING THE VERY ACTIVE LAS CONCHAS AND PACHECO WILDFIRES BY EARLY MONDAY AFTERNOON. DRY AND HIGHLY UNSTABLE AIR OVER ALL BUT THE FOUR CORNERS REGION HAS SEEN A MEAGER BUT SUFFICIENT INTRUSION OF MID LEVEL MOISTURE TO ALLOW FOR AFTERNOON CONVECTION. LOW LEVEL MOISTURE IS HIGHEST IN NORTHEAST NEW MEXICO WHERE THE BACK DOOR COLD FRONT FIRST ARRIVED. DRY THUNDERSTORMS MONDAY AFTERNOON AND EVENING ARE MOST LIKELY FROM THE CONTINENTAL DIVIDE THROUGH THE MID AND UPPER RIO GRANDE VALLEY INTO THE CENTRAL MOUNTAIN CHAIN. A MIX OF DRY AND WET THUNDERSTORMS WILL BE SCATTERED OVER NORTHEAST NEW MEXICO THROUGH TONIGHT. GUSTY EAST CANYON WINDS ARE EXPECTED TO PERSIST INTO THE MID AND UPPER RIO GRANDE VALLEY OVERNIGHT BUT LOW LEVEL MOISTURE TRANSPORT WITH THE EAST WINDS WILL BE SHALLOW AND LIKELY TO BE MIXED OUT WITH DAYTIME HEATING TUESDAY IN THE RIO GRANDE VALLEY. HOWEVER RH RECOVERY TONIGHT WILL BE EXCELLENT OVER A GOOD CHUNK OF THE NORTHEAST WITH FAIR TO GOOD VALUES FROM THE MID AND UPPER RIO GRANDE VALLEY INTO THE SANGRE DE CRISTO MOUNTAINS. LOW AND MID LEVEL WINDS WILL SHIFT TO SOUTHERLY TUESDAY THROUGH WEDNESDAY AS THE UPPER HIGH OVER SOUTHEAST NEW MEXICO SHIFTS A LITTLE FURTHER TO THE EAST. THE MAIN AXIS OF MID LEVEL MOISTURE AND ATMOSPHERIC INSTABILITY WILL BE OVER CENTRAL AND WESTERN NM TUESDAY THROUGH WEDNESDAY WITH CONTINUED POTENTIAL FOR MAINLY DRY THUNDERSTORMS AND ASSOCIATED CLOUD TO GROUND LIGHTNING. WITH BRISK SOUTH TO SOUTHWEST WINDS TUESDAY AND A GRADUAL DRYING OF THE LOW LEVEL AIRMASS IN NORTHEAST NEW MEXICO...THERE COULD BE AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS FROM NORTH OF I-40 AND EAST OF I-25 DURING THE LATE AFTERNOON TUESDAY. NOT MUCH CHANGE IS SEEN IN THE WEATHER PATTERN FOR THE REST OF THIS WEEK AS MOISTURE REMAINS AT LEVELS THAT ALLOW FOR ISOLATED TO SCATTERED MOSTLY DRY THUNDERSTORMS BUT NOT FOR BENEFICIAL RAINFALL. DAYTIME TEMPERATURES WILL REMAIN WARMER THAN NORMAL FOR LATE JUNE THROUGH AT LEAST FRIDAY. 07 && .PRELIMINARY POINT TEMPS/POPS UPDATE... FARMINGTON...................... 58 100 62 97 / 0 0 10 10 DULCE........................... 45 90 51 90 / 0 10 20 10 CUBA............................ 51 91 56 89 / 0 10 20 10 GALLUP.......................... 51 94 57 93 / 0 10 10 10 EL MORRO........................ 47 90 49 89 / 0 20 20 10 GRANTS.......................... 51 94 55 94 / 0 20 20 5 QUEMADO......................... 51 94 53 90 / 0 10 10 5 GLENWOOD........................ 62 102 64 95 / 0 5 10 5 CHAMA........................... 44 85 50 84 / 5 20 20 10 LOS ALAMOS...................... 66 90 67 89 / 5 10 10 5 PECOS........................... 56 88 59 87 / 5 20 10 5 CERRO/QUESTA.................... 52 87 56 88 / 0 20 20 10 RED RIVER....................... 46 77 50 77 / 0 20 20 10 ANGEL FIRE...................... 44 80 50 82 / 0 30 20 10 TAOS............................ 50 92 55 90 / 0 10 20 5 MORA............................ 54 83 57 85 / 5 20 10 10 ESPANOLA........................ 56 96 60 95 / 5 10 10 5 SANTA FE........................ 59 93 61 89 / 5 10 10 5 SANTA FE AIRPORT................ 59 93 62 91 / 5 10 10 5 ALBUQUERQUE FOOTHILLS........... 65 97 64 95 / 0 5 5 5 ALBUQUERQUE HEIGHTS............. 69 98 69 96 / 0 5 5 5 ALBUQUERQUE VALLEY.............. 61 99 62 97 / 0 5 5 5 ALBUQUERQUE WEST MESA........... 63 98 64 97 / 0 5 5 5 LOS LUNAS....................... 60 100 60 98 / 0 5 5 5 RIO RANCHO...................... 64 98 60 96 / 0 5 5 5 SOCORRO......................... 65 99 65 97 / 0 0 5 5 SANDIA PARK/CEDAR CREST......... 57 94 59 92 / 5 10 10 5 TIJERAS......................... 59 96 62 94 / 5 10 10 5 MORIARTY/ESTANCIA............... 53 92 57 91 / 5 5 5 5 CLINES CORNERS.................. 59 87 57 87 / 5 5 5 5 GRAN QUIVIRA.................... 62 92 62 90 / 5 5 5 5 CARRIZOZO....................... 65 95 63 93 / 5 0 0 5 RUIDOSO......................... 57 86 57 83 / 10 5 0 5 CAPULIN......................... 54 88 60 90 / 10 10 10 5 RATON........................... 56 93 58 94 / 5 20 10 5 SPRINGER........................ 59 93 59 97 / 5 20 10 5 LAS VEGAS....................... 56 88 60 89 / 5 20 10 5 CLAYTON......................... 61 96 65 99 / 10 5 5 5 ROY............................. 62 91 63 94 / 10 5 5 5 CONCHAS......................... 68 98 69 101 / 10 5 5 5 SANTA ROSA...................... 66 96 67 98 / 10 0 0 5 TUCUMCARI....................... 67 100 68 102 / 40 5 5 5 CLOVIS.......................... 66 98 64 98 / 70 0 0 5 PORTALES........................ 66 99 67 100 / 70 0 0 5 FORT SUMNER..................... 68 99 68 100 / 40 0 0 5 ROSWELL......................... 69 100 66 101 / 60 0 0 5 PICACHO......................... 61 95 61 96 / 20 0 0 5 ELK............................. 57 90 57 90 / 20 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT MON JUN 27 2011 NMZ501>540-281200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 552 AM MDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. THE STORMS WILL FAVOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND NORTHEAST PLAINS. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE RELEGATED TO THE NORTHEAST WHERE STORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. STORMS THAT DEVELOP TO THE WEST OF THE CENTRAL MOUNTAIN CHAIN WILL BE DRY BUT CAPABLE OF PRODUCING STRONG AND ERRATIC WIND GUSTS WHICH MAY ENHANCE WILDFIRE ACTIVITY. SMOKE FROM THE LAS CONCHAS AND PACHECO FIRES WILL REDUCE VISIBILITIES AND IMPACT AREAS TO THE EAST AND NORTHEAST OF THE FIRE. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR TODAY. FOR TONIGHT...A COLD FRONT WILL SWEEP THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN CAUSING A MODERATE TO STRONG EAST CANYON WIND EVENT IN THE ALBUQUERQUE METRO AREA. SUSTAINED EASTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS THE NORTHEAST HIGHLANDS AND PLAINS. CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT LARGE HAIL...DAMAGING WINDS...TORNADOES AND WILDFIRES. VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ABQ. 17
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT MON JUN 27 2011
NMZ535-536-280245-
CURRY COUNTY-ROOSEVELT COUNTY-
814 PM MDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CURRY AND NORTHERN
ROOSEVELT COUNTIES THROUGH 845 PM MDT...
AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PORTALES...MOVING NORTHEAST
AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES...MELROSE...SAINT
VRAIN...CANNON AFB AND PORTAIR.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3446 10363 3440 10325 3425 10304 3392 10356
3408 10380
TIME...MOT...LOC 0215Z 235DEG 20KT 3415 10344
34SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 840 PM MDT MON JUN 27 2011 NMZ535-536-280315- CURRY COUNTY-ROOSEVELT COUNTY- 840 PM MDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY AND EASTERN ROOSEVELT COUNTIES THROUGH 915 PM MDT... AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF WEST CAMP...OR ABOUT 12 MILES SOUTHEAST OF CLOVIS...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...TEXICO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3419 10324 3443 10316 3440 10302 3417 10303 TIME...MOT...LOC 0240Z 196DEG 2KT 3427 10307 34
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
911 PM MDT MON JUN 27 2011
NMZ535-280345-
CURRY COUNTY-
911 PM MDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY COUNTY THROUGH
945 PM MDT...
AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FARWELL...OR ABOUT 10 MILES EAST OF
CLOVIS...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3432 10315 3463 10316 3462 10302 3441 10302
3432 10302 3431 10303
TIME...MOT...LOC 0311Z 184DEG 7KT 3441 10303
34SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
945 PM MDT MON JUN 27 2011
NMZ535-280415-
CURRY COUNTY-
945 PM MDT MON JUN 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CURRY COUNTY THROUGH 1015
PM MDT...
AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF RHEA...OR ABOUT 15 MILES
NORTH OF CLOVIS...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...BELLVIEW.
&&
LAT...LON 3442 10303 3440 10334 3467 10332 3490 10303
3488 10300 3442 10302
TIME...MOT...LOC 0345Z 221DEG 14KT 3462 10311
40PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 PM MDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 ENE CORONA 34.26N 105.57W
06/27/2011 M0.75 INCH LINCOLN NM TRAINED SPOTTER
0751 PM TSTM WND GST 4 SSE ROSWELL 33.32N 104.50W
06/27/2011 M60 MPH CHAVES NM ASOS
KROW ASOS.
0751 PM TSTM WND DMG ROSWELL 33.37N 104.53W
06/27/2011 CHAVES NM TRAINED SPOTTER
ROOF RIPPED OFF HOUSE
0755 PM HAIL ROSWELL 33.37N 104.53W
06/27/2011 E0.88 INCH CHAVES NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1101163 ABQ1101164 ABQ1101165 ABQ1101166
JLP2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311923, 311924.